# SDR CHI2003F00003

- Difficulty date: July 23, 2003
- Submitted: November 19, 2003
- Operation: Air carrier
- Aircraft: N246CH
- Make and model: Boeing 234
- Aircraft serial: MJ017
- Aircraft time: 10,117 hours
- Engine: Lyc AL5512
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Part time: 4,850 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE CHIP LIGHT CAME ON IN FLIGHT, PILOTS REFERENCED EMERGENCY CHECKLIST AND IT INSTRUCTED THEM TO MONITOR ENGINE TEMP AND OIL PRESSURE AND TO LAND AS SOON AS PRACTICAL.  INSPECTED CHIP DETECTOR AND FOUND A SINGLE METALLIC SLIVER, ALSO MAIN OIL FILTER BUTTON WAS POPPED.  REF MM.  REMOVED AND REPLACED OIL FILTER AND PERFORMED AN ENGINE GROUND RUN.  REINSPECTED OIL FILTER AND FOUND MORE PARTICLES ON FILTER.  ENGINE WAS DETERMINED TO UNSERVICEABLE.  ENGINE WAS CHANGED AND AC RETURNED TO SERVICE.  HAVE NOT YET DETERMINED THE SOURCE THE METAL SLIVER.  (2003-001)
